Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 477, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2011, 4:40 PM CDT for Custer County, Dewey County, Roger Mills County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 8, 2011, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Custer County, OK, Dewey County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
354 WUUS54 KOUN 082140 SVROUN OKC039-043-129-082230- /O.NEW.KOUN.SV.W.0477.110808T2140Z-110808T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 440 PM CDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DEWEY COUNTY IN NORTHWEST OKLAHOMA... NORTHWESTERN CUSTER COUNTY IN WESTERN OKLAHOMA... NORTHEASTERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA... * UNTIL 530 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS NEAR ANGORA AND JUST NORTH OF STRONG CITY...BOTH MOVING EAST AT 20 MPH. HAZARDS IN THE WARNING INCLUDE... WIND GUSTS TO 70 MPH... * LOCATIONS IN THE WARNING INCLUDE ANGORA...CAMARGO...LEEDEY... MOOREWOOD...STRONG CITY AND TALOGA. LAT...LON 3606 9882 3568 9919 3564 9973 3612 9926 TIME...MOT...LOC 2140Z 260DEG 19KT 3587 9939 3571 9958 $$
3 follow-up statements
572 WWUS54 KOUN 082154 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 454 PM CDT MON AUG 8 2011 OKC039-043-129-082230- /O.CON.KOUN.SV.W.0477.000000T0000Z-110808T2230Z/ CUSTER OK-DEWEY OK-ROGER MILLS OK- 454 PM CDT MON AUG 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHEASTERN ROGER MILLS...WESTERN DEWEY AND NORTHWESTERN CUSTER COUNTIES... AT 454 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE THUNDERSTORMS NEAR LEEDEY AND NEAR STRONG CITY...MOVING EAST AT 20 MPH. HAZARDS IN THE WARNING INCLUDE... WIND GUSTS TO 70 MPH... * LOCATIONS IN THE WARNING INCLUDE ANGORA...CAMARGO...LEEDEY... MOOREWOOD...STRONG CITY AND TALOGA. LAT...LON 3606 9882 3568 9919 3564 9973 3612 9926 TIME...MOT...LOC 2154Z 260DEG 18KT 3588 9932 3575 9948 $$
948
WWUS54 KOUN 082215
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT MON AUG 8 2011
OKC039-043-129-082230-
/O.CON.KOUN.SV.W.0477.000000T0000Z-110808T2230Z/
CUSTER OK-DEWEY OK-ROGER MILLS OK-
515 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN ROGER MILLS...WESTERN DEWEY AND NORTHWESTERN CUSTER
COUNTIES...
AT 515 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF LEEDEY TO 8
MILES EAST OF MOOREWOOD TO STRONG CITY...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
* LOCATIONS IN THE WARNING INCLUDE ANGORA...CAMARGO...LEEDEY...
MOOREWOOD...STRONG CITY AND TALOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3606 9882 3568 9919 3564 9973 3612 9926
TIME...MOT...LOC 2215Z 260DEG 18KT 3590 9919 3574 9920
3566 9956
$$
BURKE784
WWUS54 KOUN 082234
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT MON AUG 8 2011
OKC039-043-129-082244-
/O.EXP.KOUN.SV.W.0477.000000T0000Z-110808T2230Z/
CUSTER OK-DEWEY OK-ROGER MILLS OK-
534 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGER MILLS...
WESTERN DEWEY AND NORTHWESTERN CUSTER COUNTIES HAS EXPIRED...
THE STORMS HAVE WEAKENED... BUT SMALL HAIL AND GUSTY WINDS MAY STILL
OCCUR.
LAT...LON 3606 9882 3568 9919 3564 9973 3612 9926
TIME...MOT...LOC 2215Z 260DEG 18KT 3590 9919 3574 9920
3566 9956
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:00 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 8, 4:00 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT MON AUG 8 2011
.DISCUSSION...FIRES...HEAT AND THUNDERSTORMS MAY TAKE EQUAL
PRECEDENCE THIS EVENING. A NOTABLE FRONT WAS BEST DEFINED FROM THE
PANHANDLES INTO FAR NORTHWEST OKLAHOMA. THE FRONT WAS MASKED A BIT
OVER KANSAS...BY SUBSTANTIAL PRESSURE RISES AND DISRUPTION OF THE
SURFACE WINDS THAT OCCURRED BENEATH ELEVATED CONVECTION TODAY. A
LARGER SCALE UPPER TROUGH WAS ANCHORED BY AT TIGHTLY WOUND
CIRCULATION ON THE CANADIAN BORDER...WITH SOUTHERN EXTENSION OF
TROUGHING INTO OKLAHOMA. AS THIS FEATURE SWINGS THROUGH THIS EVENING
WE SHOULD SEE MID LEVEL LIFT...AND ASSOCIATED HEIGHT FALLS DICTATE
THAT THE FRONT SHOULD MOVE SOUTHWARD OVERNIGHT AS THE MODELS
SUGGEST. CONFIDENCE IS NOT HIGH IN THE TIMING OF THE SURFACE WIND
SHIFT...THOUGH THE RUC AND NAM LOOK REASONABLE. WE WILL KEEP THE
RED FLAG WARNING TO ITS 9 PM EXPIRATION. THE WIND SHIFT WILL BE
IMPORTANT INFORMATION TO CREWS IN THE FIELD.
COMPLICATING FACTOR COULD BE THUNDERSTORM OUTFLOW. WITH THE COLD
FRONT MOVING INTO A FULLY MIXED ATMOSPHERE...WITH STEEP LAPSE RATES
AT LOW TO MID LEVELS...AND THE AFOREMENTIONED TROUGH...THERE SHOULD
BE SOME STORM DEVELOPMENT IN NORTHERN OKLAHOMA EARLY THIS EVENING.
TEMPERATURES 105 TO 110 DEGREES AND LOW HUMIDITY BELOW CLOUD BASE
SUGGEST LOCALLY INTENSE DAMAGING WINDS COULD RESULT FROM ANY MATURE
THUNDERSTORMS. THE THREAT SHOULD OCCUR IN A SMALL TIME WINDOW
THROUGH SUNSET. BUT A MODERATE LOW LEVEL JET IS FORECAST...AND THIS
MAY SUPPORT ADDITIONAL STORMS OVERNIGHT...ALONG A CONTINUED
OPPORTUNITY FOR STRONG WIND GUSTS.
THE FRONT IS LIKELY TO MOVE TO THE RED RIVER AND REMAIN IN PLACE
MORE ORE LESS THROUGH EARLY THURSDAY. INHERITED GRIDS LOOK IN GOOD
SHAPE REGARDING A SLIGHTLY LESS HOT...BUT MORE HUMID AIR MASS...AND
INCREASE OF RAIN CHANCES ACROSS THE NORTH AND EAST THIS WEEK. AFTER
ALLOWING THE EXCESSIVE HEAT WARNING TO EXPIRE THIS EVENING...WE WILL
TACK ON KINGFISHER...LOGAN...AND STILLWATER TO THE HEAT ADVISORY
THAT WILL GO INTO EFFECT THROUGH FRIDAY. OTHERWISE...NO CHANGES TO
THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 102 74 100 / 30 10 30 20
HOBART OK 79 103 78 103 / 20 20 30 20
WICHITA FALLS TX 82 109 81 107 / 10 20 20 10
GAGE OK 68 99 71 97 / 20 20 30 30
PONCA CITY OK 74 98 74 95 / 40 10 30 40
DURANT OK 80 104 79 103 / 10 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
OKZ004>048-050>052.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ011>031-
033>040-044.
HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
OKZ018>048-050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
TXZ083>090.
HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
TXZ083>090.
&&
09/22
BURKEHazardous weather outlook, Aug 8, 12:00 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON AUG 8 2011
OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON AUG 8 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM HOLLIS TO LAWTON TO
PAULS VALLEY AND ADA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH MIDNIGHT.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH.
HAIL TO THE SIZE OF GOLFBALLS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY TUESDAY MORNING.
DISCUSSION...
A COLD FRONT IS FORECAST TO ENTER NORTHWEST OKLAHOMA IN THE
AFTERNOON LIKELY PROVIDING ENOUGH LIFT TO INITIATE SHOWERS AND
THUNDERSTORMS. A MID LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS
WILL GIVE MODEST VALUES OF WIND SHEAR. THE HOT AND DRY AIRMASS BELOW
CLOUD BASES WILL FACILITATE STRONG WIND GUSTS. EXPECTED LEVELS OF
WIND SHEAR MAY GIVE HAIL. THUNDERSTORMS ARE EXPECTED INTO THE
EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTHWEST WIND IN ADVANCE OF A COLD FRONT WILL COMBINE WITH
EXTREMELY HIGH TEMPERATURE AND LOW RELATIVE HUMIDITY TO CAUSE VERY
HIGH TO EXTREME WILDFIRE POTENTIAL TODAY. PLEASE SEE THE RED FLAG
WARNING FOR DETAILS.
DANGEROUS HEAT WILL CONTINUE ACROSS MOST OF THE REGION TODAY. PLEASE
SEE THE EXCESSIVE HEAT WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE NEAR A STALLED FRONTAL BOUNDARY ALONG
THE RED RIVER INTO THE TEXAS PANHANDLE ON TUESDAY AFTERNOON... WITH
THE CHANCE OF STORMS SHIFTING EAST ACROSS MUCH OF THE AREA FROM
TUESDAY NIGHT INTO WEDNESDAY MORNING. OVERNIGHT THUNDERSTORM
COMPLEXES MAY AFFECT PORTIONS OF THE AREA EACH DAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
THOUGH MUCH OF NORTHERN AND CENTRAL OKLAHOMA WILL SEE SOME RELIEF
FROM THE RECENT EXTREME HEAT THIS WEEK... HOT TEMPERATURES WILL
PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SEE
THE HEAT ADVISORY FOR DETAILS.
DRY VEGETATION AND HOT TEMPERATURES WILL KEEP WILDFIRE POTENTIAL
HIGH IN LOCATIONS THAT DO NOT MEASURE RAIN THIS WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Special weather statement, Aug 8, 3:59 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT MON AUG 8 2011
OKZ014-082130-
ROGER MILLS OK-
359 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER REYDON...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3583 9965 3562 9956 3553 9998 3560 10001
3572 10001Special weather statement, Aug 8, 4:27 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT MON AUG 8 2011
OKZ014-082145-
ROGER MILLS OK-
427 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.
AT 427 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF ROLL...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3587 9938 3584 9937 3567 9939 3563 9976
3580 9978The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:42 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Roger Mills | 33 min |
| Aug 7, 7:47 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Aug 7, 8:11 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 34 min |
| Aug 7, 8:13 PM CDT | Special Weather Statement | OUN | Harper | 32 min |
| Aug 8, 4:43 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more | 16 hr |
| Aug 8, 3:59 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 8, 4:27 PM CDT | Special Weather Statement | OUN | Roger Mills | 18 min |
| Aug 8, 4:54 PM CDT | Special Weather Statement | OUN | Major | 36 min |
| Aug 8, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 56 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | OUN | Grant | 34 min |
| Aug 8, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Kingfisher, Major | 57 min |
| Aug 8, 5:36 PM CDT | Special Weather Statement | OUN | Beckham, Custer | 39 min |
| Aug 8, 5:41 PM CDT | Special Weather Statement | OUN | Kay | 49 min |
| Aug 8, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 58 min |
| Aug 8, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Logan, Noble, Payne | 76 min |
| Aug 8, 6:19 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Washita | 26 min |
| Aug 8, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 59 min |
| Aug 8, 6:52 PM CDT | Special Weather Statement | OUN | Greer, Washita | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.